uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Prevention of heterotopic ossification by nonsteroid antiinflammatory drugs after total hip arthroplasty.
Uppsala University, Disciplinary Domain of Medicine and Pharmacy, Faculty of Medicine, Department of Surgical Sciences, Orthopaedics.
1988 (English)In: Clinical Orthopaedics and Related Research, ISSN 0009-921X, E-ISSN 1528-1132, no 237, 158-63 p.Article in journal (Refereed) Published
Abstract [en]

The effect of three weeks of postoperative treatment with indomethacin or ibuprofen on the development of periarticular heterotopic ossification (PHO) after bilateral total hip arthroplasty (THA) was investigated. Widespread PHO did not occur in 31 patients who had been treated with indomethacin or ibuprofen after both operations. Thirty-eight patients had been treated after one but not the other THA. Widespread PHO occurred in 14 of 38 untreated THA, but was not found after THA on the treated side. These findings are indicative of an inhibitory effect of nonsteroid antiinflammatory drugs on the development of PHO, since the development of severe heterotopic ossification is strongly correlated between the two sides after bilateral THA.

Place, publisher, year, edition, pages
1988. no 237, 158-63 p.
National Category
Medical and Health Sciences
URN: urn:nbn:se:uu:diva-245295PubMedID: 3142716OAI: oai:DiVA.org:uu-245295DiVA: diva2:791057
Available from: 2015-02-26 Created: 2015-02-26 Last updated: 2015-02-26

Open Access in DiVA

No full text


Search in DiVA

By author/editor
Nilsson, Olle
By organisation
In the same journal
Clinical Orthopaedics and Related Research
Medical and Health Sciences

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 149 hits
ReferencesLink to record
Permanent link

Direct link